Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 277, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2011, 3:52 PM EDT for 4 counties in Virginia. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2011, 3:52 PM EDT (19:52 UTC)
- Expired
- Jun 11, 2011, 5:00 PM EDT
- In force
- 68 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Franklin County, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 62 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:15 PM EDT | HAIL 1 | 3 Ese Penhook, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
499
WUUS51 KRNK 111952
SVRRNK
VAC019-067-089-143-112100-
/O.NEW.KRNK.SV.W.0277.110611T1952Z-110611T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 500 PM EDT.
* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PENHOOK TO SAGO...OR ALONG A
LINE EXTENDING FROM PENHOOK TO 7 MILES NORTHWEST OF CALLANDS...AND
MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PENHOOK...
AJAX...
CALLANDS...
PITTSVILLE...
CLIMAX...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3700 7928 3673 7941 3682 7984 3691 7991
3713 7982
TIME...MOT...LOC 1952Z 283DEG 16KT 3697 7962 3687 7969
$$3 follow-up statements
490
WWUS51 KRNK 112006
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 PM EDT SAT JUN 11 2011
VAC089-112016-
/O.CAN.KRNK.SV.W.0277.000000T0000Z-110611T2100Z/
HENRY VA-
406 PM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3680 7966 3686 7964 3683 7967 3682 7971
3684 7979 3691 7984 3711 7973 3700 7928
3673 7941
TIME...MOT...LOC 2006Z 300DEG 7KT 3696 7956 3683 7965
$$
VAC019-067-143-112100-
/O.CON.KRNK.SV.W.0277.000000T0000Z-110611T2100Z/
PITTSYLVANIA VA-FRANKLIN VA-BEDFORD VA-
406 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL PITTSYLVANIA...EASTERN FRANKLIN AND SOUTHERN BEDFORD
COUNTIES...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM AJAX TO SAGO...OR ALONG A
LINE EXTENDING FROM PENHOOK TO CALLANDS...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
AJAX...
PITTSVILLE...
CLIMAX...
GRETNA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR SOUTHERN SMITH MOUNTAIN LAKE...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3680 7966 3686 7964 3683 7967 3682 7971
3684 7979 3691 7984 3711 7973 3700 7928
3673 7941
TIME...MOT...LOC 2006Z 300DEG 7KT 3696 7956 3683 7965
$$917
WWUS51 KRNK 112024
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 PM EDT SAT JUN 11 2011
VAC019-067-143-112100-
/O.CON.KRNK.SV.W.0277.000000T0000Z-110611T2100Z/
PITTSYLVANIA VA-FRANKLIN VA-BEDFORD VA-
424 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL PITTSYLVANIA...SOUTHEASTERN FRANKLIN AND SOUTHERN BEDFORD
COUNTIES...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR CALLANDS...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
CALLANDS...
CLIMAX...
CHATHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3680 7965 3686 7964 3682 7968 3682 7972
3683 7975 3707 7963 3700 7929 3700 7928
3673 7941
TIME...MOT...LOC 2025Z 304DEG 8KT 3686 7955
$$293
WWUS51 KRNK 112055 RRA
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 PM EDT SAT JUN 11 2011
VAC019-067-143-112106-
/O.EXP.KRNK.SV.W.0277.000000T0000Z-110611T2100Z/
PITTSYLVANIA VA-FRANKLIN VA-BEDFORD VA-
455 PM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PITTSYLVANIA...
SOUTHEASTERN FRANKLIN AND SOUTHERN BEDFORD COUNTIES EXPIRES AT 500 PM
EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3680 7965 3686 7964 3682 7968 3682 7972
3683 7975 3707 7963 3700 7929 3700 7928
3673 7941
TIME...MOT...LOC 2056Z 304DEG 8KT 3682 7948
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:37 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 11, 3:37 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 337 PM EDT SAT JUN 11 2011 .SYNOPSIS... A COLD FRONT WILL TRACK FROM THE OHIO VALLEY INTO THE AREA BY SUNDAY AFTERNOON. HIGH PRESSURE WILL SHIFT EAST ACROSS THE GREAT LAKES INTO THE MID ATLANTIC AND NORTHEAST SUNDAY INTO MONDAY WITH DRIER AIR ARRIVING EARLY NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY/... BROKEN LINE OF THUNDERSTORMS ALONG AND EAST OF THE BLUE RIDGE WILL CONTINUE TO DRIFT EAST THIS AFTERNOON. WILL SEE AN UPPER VORT MOVING ACROSS THE WV MTNS INTO NRN VA THIS EVENING WHICH SHOULD TOUCH OFF MORE STORMS IN THE NRN CWA...WHILE ANOTHER AREA OF CONVERGENCE AND HIGH INSTABILITY KEEPS CHANCES OF THUNDERSTORMS GOING ACROSS FAR SW VA INTO NW NC. THE SFC FRONT ACROSS THIS AFTN WAS ACROSS THE OHIO VALLEY INTO MID MISSISSIPPI VALLEY. THIS FRONT WILL SHIFT SEWD TOWARD THE AREA LATE TONIGHT INTO SUNDAY. FOR NOW WILL SEE HIGHEST POPS ALONG AND EAST OF THE BLUE RIDGE THIS AFTN THEN SHIFTING WEST LATE AFTN TIL MIDNIGHT. WITH LOSS OF HEATING AND UPPER SUPPORT STORMS SHOULD WEAKEN BY MIDNIGHT WITH OUTFLOW BOUNDARIES STILL KEEPING SHOWERS/TSRA GOING INTO LATE NIGHT IN THE WEST AHEAD OF THE FRONT. WILL SEE PARTLY TO MOSTLY CLOUDY CONDITIONS TONIGHT WHICH SHOULD HOLD TEMPS UP IN THE 60S FOR LOWS. SUNDAY...LEANING TOWARD A GFS/ECMWF BLEND WILL SEE THE FRONT SLIDE ACROSS THE CWA AND BE EAST OF US BY SUNDAY EVENING. THE FRONT SHOULD FOCUS ANOTHER ROUND OF SHOWERS AND STORMS ALONG/AHEAD OF IT IN THE MORNING OVER THE MTNS AND EAST OF THE BLUE RIDGE IN THE AFTN BEFORE DRIER/STABLE AIR ARRIVE. WITH SHOWERS AND STORMS AROUND MIXED IN WITH SOME SUNSHINE...WENT WITH A LITTLE COOLER ON HIGHS THAN MAV MOS...WITH LOWER 80S MTNS TO NEAR 90 OUT EAST. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... A CHANGE IN AIRMASS WILL BE NOTICED SUNDAY NIGHT INTO TUESDAY AS THE FRONT STAYS SOUTHEAST OF US. LOOK FOR HIGH PRESSURE TO NOSE SWD INTO THE AREA THIS PERIOD WITH LESS HUMID AIR. SHOULD SEE LOWS BY TUESDAY MORNING IN THE 40S IN THE MTNS...WITH 50S IN THE PIEDMONT. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE AT THE SFC WILL BE OVER THE NE TUE NIGHT-WED WITH A TROF OFF THE EAST COAST. THIS WILL BE PROVIDING SOME COOLER WEATHER EARLY IN THE PERIOD. 00Z ECWMF/06Z GFS SEEM OUT OF PHASE MOST OF THIS PERIOD...BUT SHOW A STRONGER SHORTWAVE PUSHING INTO THE OHIO VALLEY BY 12Z/8AM THURSDAY. A FRONTAL BOUNDARY WILL BE PROGRESSING INTO THE OHIO VALLEY SOUTH INTO THE TENNESSEE VALLEY BY THIS TIME INCREASING THE CHANCES OF RAIN...WITH SFC HIGH OFF THE EAST COAST RETURNING THE FLOW AROUND TO THE SOUTHEAST AND SOUTH. UPPER LEVEL 5H PATTERN STAYS FASTER THIS PERIOD AND FLATTER SO TEMPS SHOULD BE ABOUT OR JUST BELOW NORMAL EARLY THEN AT OR ABOVE NORMAL BY SAT. THIS FRONT IS FORECAST BY HPC TO SHIFT EAST ACROSS THE FORECAST AREA THU NIGHT INTO FRIDAY THEN STALL JUST SOUTH OF THE CWA SAT. THIS LINES UP WITH A BLEND OF THE GFS/ECMWF AS THE GFS KEEPS THE FRONT ACROSS THE OHIO VALLEY/MID ATLANTIC WHILE THE ECMWF DROPS IT SOUTH. WITH THIS IN MIND WILL HOLD ONTO POPS FROM WED LATE AFTN THRU SAT WITH BEST CHANCE THU-FRI. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... KBCB AWOS IS NOT TRANSMITTING DUE TO A LIGHTNING STRIKE THURSDAY EVENING. WILL USE AMEND NOT SKED IN THE TAF UNTIL COMMS IS RE- ESTABLISHED. WATCHING CONVECTION THIS AFTN AFFECTING THE ROANOKE TERMINAL FOR TIL 19Z...WITH MOST AIRPORTS STAYING FREE OF TSRA FOR NOW...AND DUE TO THE WIDELY SCT NATURE...WILL ONLY HAVE A TEMPO GROUP IN AT LYH/DAN OR VCTS. HIGH-RES MODELS INDICATE A BREAK IN THE ACTIVITY ACROSS SE WV EAST TO THE NRV EARLY THEN MORE CONVECTION FIRING BY LATE AFTN. WILL HAVE TO MONITOR RADAR FOR ANY AMENDMENTS...BUT POTENTIAL IS HIGH FOR TSRA TO AFFECT THE 15 MILE TERMINAL AREA THROUGH EARLY EVENING. ATTM...OVERNIGHT LOOKS QUIET WITH CONVECTION WANING BY MIDNIGHT. WILL SEE SOME FOG FORMING OVERNIGHT ESPECIALLY WHERE RAIN OCCURS THIS AFTN/EVENING. FOR THIS HAVE FOG AT ALL TAF SITES EXCEPT BLF/ROA. THE FRONT THAT COMES THROUGH ON SUNDAY AND SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY INTO TUESDAY...AND POSSIBLY WEDNESDAY. RETURN FLOW WITH MOISTURE COMING BACK INTO THE REGION FROM THE SOUTHWEST WILL RENEW POTENTIAL FOR AFTERNOON POP UP SHOWERS AND STORMS OVER THE MOUNTAINS BY THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM/WP NEAR TERM...NF/WP SHORT TERM...RCS/WP LONG TERM...WP AVIATION...PM/WP
Hazardous weather outlook, Jun 11, 3:40 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 340 AM EDT SAT JUN 11 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-120745- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 340 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 200 PM.
In the hours before
Special weather statement, Jun 11, 2:34 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 PM EDT SAT JUN 11 2011
VAZ012-013-111900-
PULASKI VA-WYTHE VA-
234 PM EDT SAT JUN 11 2011
...A STRONG THUNDERSTORM WILL AFFECT PULASKI AND WYTHE COUNTIES...
AT 230 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF MAX MEADOWS...MOVING EAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GUNTON PARK AROUND 300 PM.
LAT...LON 3705 8104 3706 8096 3707 8078 3695 8082
3699 8106Local storm report, Jun 11, 3:03 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 5 ESE BUFFALO RIDGE 36.73N 80.17W
06/11/2011 PATRICK VA PUBLIC
SEVERAL TREES DOWN ALONG FOLEY ROAD
&&
PWSpecial weather statement, Jun 11, 3:12 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT SAT JUN 11 2011
VAZ024-034-035-111945-
AMHERST VA-BEDFORD VA-ROCKBRIDGE VA-
312 PM EDT SAT JUN 11 2011
...A STRONG THUNDERSTORM WILL AFFECT AMHERST...BEDFORD AND ROCKBRIDGE
COUNTIES...
AT 309 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
GLASGOW...MOVING EAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR GLASGOW AROUND 340 PM AND SNOWDEN AROUND 345
PM.
LAT...LON 3771 7925 3750 7931 3759 7958 3763 7963
3774 7958Local storm report, Jun 11, 3:14 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 ESE FRIES 36.69N 80.88W
06/11/2011 E1.00 INCH CITY OF GALAX VA TRAINED SPOTTER
&&
16Special weather statement, Jun 11, 3:18 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT SAT JUN 11 2011
VAZ033-111945-
FRANKLIN VA-
318 PM EDT SAT JUN 11 2011
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY...
AT 317 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF BOONES MILL...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3709 7984 3711 7997 3714 7996 3715 7994
3717 7991 3718 7991 3719 7989 3720 7986Local storm report, Jun 11, 3:24 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 4 NE BOONES MILL 37.15N 79.89W
06/11/2011 E0.75 INCH FRANKLIN VA TRAINED SPOTTER
&&
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:16 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe, City of Radford | 59 min |
| Jun 11, 12:38 PM EDT | Special Weather Statement | RNK | Smyth | 52 min |
| Jun 11, 12:50 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski, City of Radford | 55 min |
| Jun 11, 1:42 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem | 63 min |
| Jun 11, 1:51 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 54 min |
| Jun 11, 2:23 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 67 min |
| Jun 11, 2:25 PM EDT | Special Weather Statement | RNK | Bedford | 35 min |
| Jun 11, 2:29 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Patrick | 61 min |
| Jun 11, 2:34 PM EDT | Special Weather Statement | RNK | Wythe | 26 min |
| Jun 11, 2:45 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke | 42 min |
| Jun 11, 2:53 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 61 min |
| Jun 11, 2:57 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 26 min |
| Jun 11, 3:03 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 57 min |
| Jun 11, 3:12 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 33 min |
| Jun 11, 3:18 PM EDT | Special Weather Statement | RNK | City of Roanoke | 27 min |
| Jun 11, 3:22 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 27 min |
| Jun 11, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 22 min |
| Jun 11, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista | 40 min |
| Jun 11, 4:58 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 43 min |
| Jun 11, 5:16 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 59 min |
| Jun 11, 6:05 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 11 min |
| Jun 11, 7:20 PM EDT | Special Weather Statement | RNK | Tazewell | 25 min |
| Jun 11, 7:40 PM EDT | Special Weather Statement | RNK | Rockbridge | 35 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.